Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 245, NWS Omaha, NE

September 3, 2000Lancaster County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 3, 2000, 11:47 PM CDT for Lancaster County, Saunders County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 11:47 PM CDT (04:47 UTC)
Expired
Sep 4, 2000, 12:15 AM CDT
In force
28 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lancaster County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 50 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
3359 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 040448
SVROMA
NEC109-155-040515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1147 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA
  LANCASTER COUNTY IN SOUTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF LINCOLN

* UNTIL 1215 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 3 MILES SOUTH OF VALPARAISO TO 4
  MILES SOUTH OF LINCOLN...OR FROM 16 MILES NORTHWEST OF LINCOLN TO 4
  MILES SOUTH OF LINCOLN...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DAVEY AROUND 1155 PM CDT
  CERESCO AROUND MIDNIGHT CDT
  WAVERLY AROUND 1205 AM CDT

A TRAINED WEATHER SPOTTER REPORTED ESTIMATED 50 TO 60 MPH WINDS AT 
THE STATE FAIR GROUNDS IN LINCOLN AT 1145 PM CDT. 

DAMAGING WINDS ARE LIKELY4. FOR YOUR PROTECTION...GO TO THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS.

LAT...LON 4111 9690 4066 9674 4071 9646 4116 9651

WIESE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Sep 3, 2:50 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT SUN SEP 3 2000

MOISTURE AXIS CONTINUES FROM IA ACROSS WEST CENTRAL NEBRASKA.
PRESSURE TROUGH IS FROM SOUTHERN IA TO LOW IN NORTHWEST KANSAS WITH
LEE TROUGH AND FRONT NORTH TO SOUTHEAST CORNER OF MT.

THERE APPEARS TO BE A WAVE MOVING EAST NORTHEAST OUT OF NORTHEAST CO
WHICH IS HELPING INCREASE THUNDERSTORM ACTIVITY IN WEST CENTRAL
NEBRASKA AND THE EAST CENTRAL PANHANDLE.  CU LINE CONTINUES EAST TO
ABOUT NLG AND THEN TOWARD MISSOURI VALLEY IA.  I WOULD ANTICIPATE
FURTHER DEVELOPMENT EAST ALONG THIS LINE.  THERE IS ANOTHER LINE OF
CU FROM SOUTH OF LBF TOWARD MARYVILLE KS.  THIS IS MORE IN LINE WITH
THE SURFACE PRESSURE TROUGH.  I WOULD ANTICIPATE DEVELOPMENT HERE
ALSO.

MOISTURE REMAINS SOMEWHAT MARGINAL.  WITH THIS WAVE MOVING THROUGH I
WOULD ANTICIPATE RATHER NEUTRAL TO SLIGHT COOL ADVECTION AND WILL
FAVOR THE ETA AND NGM RATHER THAN DRAG YOUR FEET AVN.

BASICALLY WILL LEAVE MONDAYS TEMPS ALONE.  IF WE ASSUME SOME MOISTURE
INCREASE MONDAY NIGHT AND TUESDAY THIS WILL HOLD TEMPS UP SOMEWHAT
MONDAY NIGHT AND HOLD DOWN HIGHS TUESDAY.  ALSO TUESDAY APPEARS MOST
FAVORABLE FOR PRECIP AFTER TONIGHT.

.OMA...NONE
POWERS

In the hours before

Special weather statement, Sep 3, 7:25 PM CDT, 4 hours 22 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041005-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT SUN SEP 3 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS SOME POTENTIAL STORM SPOTTERS MAY BE BE NEEDED IN EASTERN
NEBRASKA AND PORTIONS OF SOUTHWEST IOWA TONIGHT.

A DISTURBANCE IN THE UPPER ATMOSPHERE MOVING ACROSS THE CENTRAL
PLAINS WILL BRING THE CHANCE FOR THUNDERSTORMS TO EASTERN NEBRASKA
AND SOUTHWEST IOWA TONIGHT. DUE TO AMOUNT OF INSTABILITY AND WIND
SHEAR...A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WIND
GUSTS AND SOME LARGE HAIL THE MAIN RISK. LOCALLY HEAVY RAIN IS ALSO
POSSIBLE.

GW

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.